Funnel Cloud, Palm Beach
- When
- May 30, 9:15 AM EST
- Where
- Palm Beach County, 5 mi N of South Bay
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A funnel cloud was sighted over Lake Okeechobee.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 30, 9:00 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1000 AM EDT MON MAY 30 2005 ...STRONG STORMS AND HEAVY RAINS FOR MEMORIAL DAY AFTERNOON... .UPDATE...SHAPING UP TO BE ANOTHER WET DAY OVER SOUTHEAST FLORIDA WITH STRONG AFTERNOON THUNDERSTORMS IN THE OFFING. THE 12Z MFL SOUNDING SHOWS FAIRLY UNSTABLE SET UP WITH MUCAPES REGISTERING A STRONG 4500 J/KG. SURFACE DEWPOINTS AROUND SOUTH FLORIDA ARE IN THE MID 70S. PRECIPITABLE WATER VALUES ARE AROUND 1.7 INCHES. STEERING FLOW IS LIGHTER THAN THE PAST FEW DAYS...AROUND 10 KNOTS FROM THE SOUTHWEST. THIS WILL AGAIN EQUATE TO SEA BREEZE DRIVEN CONVECTION PATTERNS. LOCALLY HEAVY RAINS WILL ALSO BE AN ISSUE OVER THE WESTERN SUBURBS OF MIAMI-DADE AND BROWARD COUNTIES BY MID AFTERNOON AND IN PALM BEACH BY LATE AFTERNOON. ALSO...BECAUSE OF THE WEAKER SW STEERING FLOW...THE EAST AND WEST COAST CONVERGENCE WILL BE A LITTLE MORE ACTIVITY IN THE INTERIOR AREAS THAN WEVE SEEN IN PAST FEW DAYS. INSTABILITY IS HIGH ENOUGH TO SUPPORT STRONG UPDRAFTS PRODUCING SMALL HAIL. HOWEVER...THE WBZ IS AT 12.8KFT...A LITTLE HIGHER THAN YESTERDAY. ALSO NOT SEEING MAJOR DRY SLOT IN MID LEVELS. THUS...EXPECTING SCATTERED TO NUMEROUS THUNDERSTORMS ALONG SEA BREEZE CONVERGENCE LINE STARTING EARLY AFTERNOON. LOCALLY HEAVY RAINS THE MAIN IMPACT WITH SMALL HAIL AND SOME GUSTY WINDS...FAVORING THE WESTERN SUBURBS OF THE EAST COAST METRO AREAS AND THE INTERIOR AREAS. WILL UPDATE THE ZONES TO MENTION POTENTIAL FOR STRONG STORMS AND HEAVY RAINS THIS AFTERNOON. MARINE FORECAST ARE IN GOOD SHAPE. .PREVIOUS DISCUSSION...NEAR ZONAL FLOW ALOFT CONTINUES TODAY BUT BECOMES SW TUE AND WED AS UPPER LEVEL DISTURBANCES IN SOUTHERN GREAT PLAINS LIFT NE THROUGH THE GULF COAST STATES...SHIFTING HIGH PRES OVER CENTRAL CARIB/FLA PENINSULA EASTWARD. SIMULTANEOUSLY SURFACE HIGH PRES OVER S FLA TODAY SHIFTS SOUTHWARD TUE AND WED AS LOW PRES MOVES THROUGH THE GULF COAST STATES. THIS CHANGE IN PATTERN ALLOWS PRECIP -ITABLE WATER TO INCREASE TO OVER 2 INCHES TUE...WITH VERY LITTLE CHANGE WED. PRES GRADIENT REMAINS WEAK ENOUGH TO ALLOW E/W COAST SEA BREEZES AND WITH SLIGHTLY COOLER 500 MB TEMPS EXPECTED AGAIN OVER S FLA...HIGHER POPS E HALF OF THE FLA PENINSULA TODAY BUT POSSIBLY FINALLY SOME RAIN FOR THE W HALF TUE AND WED...THOUGH LESSOR AMOUNTS AS MOVEMENT WILL STILL BE TO THE NE. ENOUGH INSTABILITY POSSIBLE THAT A FEW THUNDERSTORMS COULD BECOME STRONG AGAIN WITH GUSTY WINDS AND POSSIBLE HAIL TODAY...TUE AND WED. MAV GUIDANCE STILL TOO LOW TODAY AND TONIGHT...ESPECIALLY E COAST AND WILL LEAN TOWARDS MET WITH INHERITED POPS FOR TUE/WED TO REMAIN SAME. MAX TEMPS A LITTLE ABOVE CLIMO EACH DAY WITH MID 90S EXPECTED INTERIOR S FLA. .EXTENDED PERIOD...THU THROUGH SUN...SURFACE LOW PRES IN SE U.S. MOVES NE INTO ATLC AND HIGH PRES SURFACE/ALOFT REBUILDS OVER S FLA. UPPER WIND FLOW BECOMES SE AND MORE PRONOUNCED INTO THE WEEKEND GIVING S FLA A MORE NORMAL CONVECTIVE PATTERN WITH E COAST NOCTURNAL /EARLY MORNING PRECIPITATION WITH AFTERNOON AND EVE ACTIVITY INTERIOR AND W....FINALLY BRINGING SOME MUCH NEEDED MOISTURE TO THE PARCHED W COAST AREAS. TEMPS MORE NORMAL ALL AREAS AS WELL. && .MARINE...SOUTHEASTERLY FLOW TODAY AND TONIGHT...BECOMING SOUTHERLY TUE AND WED...SHIFTING SOUTHEASTERLY AGAIN THU AND FRI. SPEEDS BELOW 15 KNOTS AND SEAS BELOW 3 FEET ATLC/GULF WATERS THROUGH THE PERIOD. && .FIRE WEATHER...THOUGH DEWPOINTS REMAINING IN THE 60S FOR THE MOST PART...MAXIMUM TEMPS IN THE INTERIOR REACHING THE MID 90S ALLOWING RH VALUES TO SLIP INTO THE MID 30S FOR AN HOUR OR TWO IN THE AFTER -NOON. BUT...HIGHLIGHT CRITERIA THOUGH NOT TO BE REACHED. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 402 AM EDT MON MAY 30 2005 FLZ063-066>075-302300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 402 AM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...A FEW STORMS COULD BE STRONG INTERIOR AND EAST COAST TODAY... ...CHANCE OF THUNDERSTORMS INTERIOR AND EAST COAST TODAY... ...SLIGHT CHANCE OF THUNDERSTORMS WEST COAST TODAY... THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES ALONG WITH THE LAKE BREEZE SHOULD DEVELOP AND MOVE INLAND SLOWLY BEFORE GETTING PUSH BACK TO THE EAST COAST METRO AREAS LATE THIS AFTERNOON, AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA AND LAKE BREEZES. A FEW OF THE STORMS COULD EVEN BECOME STRONG LATE THIS AFTERNOON OVER THE INTERIOR AND EAST COAST AREAS WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL DUE TO THE COLDER AIR ALOFT OVER SOUTH FLORIDA. REMEMBER...IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST AREAS THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
The Miami radar (KAMX), 115 km away, was scanning. The volume nearest the first event began at 14:14 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted over Lake Okeechobee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451106.